Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 33, NWS Pueblo, CO

April 25, 202214 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 25, 2022, 2:46 PM MDT for 14 counties in Colorado. It took effect at Apr 26, 2022, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 2:46 PM MDT (20:46 UTC)
In effect from
Apr 26, 2022, 1:00 PM MDT
Expired
Apr 26, 2022, 7:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS85 KPUB 252046
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
246 PM MDT Mon Apr 25 2022

...A Red Flag Warning has been issued from 1 pm to 7 pm Tuesday 
for gusty winds and low relative humidity for fire weather zones 
224, 234 through 237 which includes the San Luis Valley, and the
far southeast plains...

COZ224-234>237-261300-
/O.UPG.KPUB.FW.A.0027.220426T1900Z-220427T0100Z/
/O.NEW.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
246 PM MDT Mon Apr 25 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 7 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 224...234...235...236 and 
  237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Tuesday afternoon through Tuesday evening.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
619 
WWUS85 KPUB 260950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MDT Tue Apr 26 2022

...A Red Flag Warning remains in effect today from 1 pm to 7 pm 
for gusty winds and low relative humidity for fire weather zones 
224, 226, 227, 228, 231, 232, 233, 234 through 237 which includes
the San Luis Valley, and the southeast plains...

COZ226>228-231>233-270100-
/O.EXA.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
350 AM MDT Tue Apr 26 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING FOR FIRE WEATHER ZONES 226...227...228...231...
232 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 1 PM this afternoon to 7 PM MDT this evening.

* Affected Area...Fire Weather Zones 226...227...228...231... 
  232 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Timing...This afternoon through this evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-234>237-270100-
/O.CON.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
350 AM MDT Tue Apr 26 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...234...235...236
AND 237...

* Affected Area...Fire Weather Zones 224...234...235...236 and 
  237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...This afternoon through this evening.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
378 
WWUS85 KPUB 261519
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
919 AM MDT Tue Apr 26 2022

...Red Flag Warning remains in effect today from 1 pm to 7 pm for
gusty winds and low relative humidity for fire weather zones 224,
226, 227, 228, 231, 232, 233, and 234 through 237, which includes
the San Luis Valley and portions of the southeast plains...

COZ224-226>228-231>237-270100-
/O.CON.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
919 AM MDT Tue Apr 26 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES
224...226...227...228...231...232...233...234...235...236 AND 
237...

* Affected Area...Fire Weather Zones 224...226...227...228... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...1 PM to 7 PM today.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
124 
WWUS85 KPUB 262046
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
246 PM MDT Tue Apr 26 2022

...Red Flag Warning remains in effect until 7 pm this evening for
gusty winds and low relative humidity for fire weather zones 224,
226, 227, 228, and 231 through 237, which includes the San Luis 
Valley and portions of the southeast plains...

COZ224-226>228-231>237-270100-
/O.CON.KPUB.FW.W.0033.000000T0000Z-220427T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
246 PM MDT Tue Apr 26 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 224...226...227...228...231...232...233...
234...235...236 AND 237...

* Affected Area...Fire Weather Zones 224...226...227...228... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Until 7 PM this evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
286 
WWUS85 KPUB 270058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
658 PM MDT Tue Apr 26 2022

...Red Flag Warning for this evening has expired...

COZ224-226>228-231>237-270200-
/O.EXP.KPUB.FW.W.0033.000000T0000Z-220427T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
658 PM MDT Tue Apr 26 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 224...226...227...228...231...232...233...
234...235...236 AND 237...

Relative humidity will continue to slowly increase through the
evening while winds gradually diminish. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 25, 2:45 PM MDT, 1 minute earlier.

Area forecast discussion, Apr 25, 2:45 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
245 PM MDT Mon Apr 25 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 241 PM MDT Mon Apr 25 2022

Key Message:

1) Marginal critical fire weather conditions expected tomorrow over
parts of the region.

Currently...

System which brought some areas much needed liquid precip was
located over W KS at 2 pm. RGB sat pix show some accumulating snow
fell over lower elevations with a band of snow extending NE across N
Las Animas county. Some rather impressive amounts of precip fell
across Teller and the Upper Arkansas River vally, with an inch or
more of liquid occurring. Sat pix were also showing quite of bit of
stable strato-q over a good part of the eastern plains.  A weak
shower or two was occuring over N El Paso county. Temps over the
region were generally in the 50s across the plains, except 30s in
the snow covered regions of the plains. 50s were also noted over the
San Luis Valley (SLV). in the mtns temps were in the 10s to 30s.
Winds were light (did I just write "light winds?").

Tonight...

Besides a weak shower over N El Paso county late this
afternoon/early evening, an overall quiet night is anticipated.
Heights aloft will be gradually rising. Some high clouds will be on
the increase, and min temps towards morning should fall into the 30s
to around 40F plains, 20s SLV and tens and 20s mtns.

Tomorrow...

Critical to marginal critical fire weather conditions will once
again return to the region, as winds will be in the 10-20g30 mph
range and RH values will be in the 10 to 15 percent range.
Confidence is highest in the SLV as RH and Winds will most likely be
in place. Over the lower plains, confidence is lower as some areas
will see gusty winds (far eastern CO, especially Baca county) but
higher RH values, while other areas will see lower Rh but less
winds. All areas on the plains will likely see on and off Red Flag
conditions, but the areas of the far eastern plains will see more
consistent red flag conditions.

Otherwise, anticipate a mild day tomorrow with max temps in the 70s
to around 80F plains, with temps reaching about 70F over the SLV.
Passing cirrus will be moving across the region.

.LONG TERM...(Tuesday night through Monday)
Issued at 241 PM MDT Mon Apr 25 2022

Key messages:

1) Elevated fire danger continues to be a concern through the
upcoming week for the eastern plains, and into the weekend for the
San Luis Valley.

Tuesday night and Wednesday...Weak ridge of high pressure will
gradually slide east across the state Tue night into Wed, with the
ridge axis then continuing east of the area through the day Wed.
Mostly clear skies are on tap overnight Tue night, then moisture
advection for Wed will actually introduce some mid and high level
cloud cover across the forecast area as well as some isolated shower
activity during the afternoon. Models indicate that it will be a
very warm day with increasing west to southwest winds, but the
increasing cloud cover and some pcpn chances makes us lean towards
not issuing any sort of firewx highlight at this time. Plan on
overnight lows in the 30s for the high valleys and 40s for the
plains Tue night, then warming up into the mid 60s to lower 70s for
the high valleys and 70s to mid 80s for the plains on Wed.

Thursday and Friday...Upper low pressure system crosses the Pacific
NW on Thu, then strengthens and crosses the Rockies on Fri. As has
been the case the past month or so, the focus of this system will
remain to the north, giving the forecast area a bit of a glancing
blow. Some isolated pcpn chances return to the northern sections of
the forecast area for Fri, but for the most part areas will
experience strong gusty winds along with very warm and dry
conditions, which means that critical fire weather conditions return
for much of the area both days and firewx highlights will be
probable. Plan on highs in the 70s to mid 80s for most areas on Thu,
then mid 60s to around 80F on Fri.

Saturday through Monday...The low pressure system continues east out
of the area on Sat, with strong north to northwest winds on the
backside of the system sweeping across the plains. However, cooler
temps and slightly higher humidity levels should keep the eastern
plains out of critical fire weather conditions. Weak ridging will
pass across Colorado on Sun, then another upper system will once
again pass by to the north on Mon. Unfortunately, it looks as if the
San Luis Valley will not get a break from the enhanced fire danger,
and firewx highlights may be needed each day there over the weekend.
Overall, temps will be slightly cooler for Sat, then start the
gradual warm up for Sun and Mon.  Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 241 PM MDT Mon Apr 25 2022

Expecting VFR conditions at all stations, except for
small possibility of brief MVFR at KALS around 12Z, and remote
possibility of brief MVFR at KCOS around 05Z. Winds will mostly be
in diurnal pattern throughout forecast period, and will be a bit
breezy toward end of forecast period. No precipitation expected
during the entire forecast period at all stations.
- Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM to 7 PM MDT Tuesday for COZ224-
234>237.

&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...RISER
Hazardous weather outlook, Apr 25, 12:12 PM MDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1212 PM MDT Mon Apr 25 2022

COZ058>089-093>099-261300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1212 PM MDT Mon Apr 25 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather conditions are expected to expand across a
a large portion of the region from Tuesday onward. Daytime lower
humidity levels, gusty winds, and continued drying of fuels will
make for continued fire danger concerns.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/27

In the hours before

Local storm report, Apr 25, 9:14 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
914 AM MDT MON APR 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 W GREEN MOUNTAIN FALL 38.94N 105.08W
04/25/2022  M17.0 INCH       TELLER             CO   BROADCAST MEDIA

&&

MM
Local storm report, Apr 25, 9:15 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
915 AM MDT MON APR 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SSW WETMORE           38.20N 105.10W
04/25/2022  M2.3 INCH        CUSTER             CO   TRAINED SPOTTER

&&

MM
Local storm report, Apr 25, 9:25 AM MDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
925 AM MDT MON APR 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     SNOW             7 NW SAN ISABEL         38.07N 105.14W
04/25/2022  M1.9 INCH        CUSTER             CO   TRAINED SPOTTER

            1.9IN STORM TOTAL; 0.2IN SNOW CORE.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:14 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Kiowa and 3 more12 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.